Arizona, 2007Flash Flooding and Hail in Arizona, July 27, 2007
July 27, 2007 · NWS FGZ · 3 events in 1 county or zone
A severe thunderstorm produced torrential rain, hail, and flooding in and around Lake Montezuma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced torrential rain, hail, and flooding in and around Lake Montezuma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 27, 9:30 AM MST, 5 hours 15 minutes earlier.
Area forecast discussion, Jul 27, 9:30 AM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST FRI JUL 27 2007
.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA
FOR THE NEXT SEVERAL DAYS. EXPECT AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS TO DEVELOP EACH DAY WELL INTO NEXT WEEK. CLOUDS AND
PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW
NORMAL.
&&
.DISCUSSION...DEEP MONSOONAL MOISTURE REMAINS IN PLACE ACROSS THE
NORTHLAND THIS MORNING...WITH THE MORNING UPPER AIR SOUNDING AT KFGZ
INDICATING A PRECIPITABLE WATER VALUE JUST IN EXCESS OF AN INCH.
GOES PRECIPITABLE WATER PLOTS ALSO DEPICT A SIMILARLY MOIST AIRMASS
COMBINED WITH THE ELEVATED DEWPOINTS AND INSTABILITY ALREADY IN
PLACE. AS SUCH...ANOTHER MODERATE MONSOON DAY APPEARS IN STORE. WITH
VERY WEAK LOW-LEVEL WIND SHEAR AND STORM MOTIONS ANTICIPATED TO BE
GENERALLY 10 MPH OR LESS...IT IS LIKELY THAT THE GREATEST WEATHER
THREAT TODAY WILL BE LOCALIZED AREAS WITH FLOODING ISSUES.
BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS
THAT WOULD RESULT IN SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE
REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK.
KD
&&
.AVIATION...FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS
THUNDERSTORMS WILL DEVELOP FROM LATE THIS MORNING INTO THE EARLY
EVENING HOURS WITH MVFR CONDITIONS ACCOMPANYING THE STRONGER STORMS.
EXPECT AREAS WITH CEILINGS FROM 3 TO 6 KFT AGL WITH A FEW MOUNTAIN
TOPS OBSCURED. THE MAIN THREAT WITH TODAYS STORMS WILL BE REDUCED
VISIBILITY IN HEAVY RAIN. STORMS WILL DECREASE IN COVERAGE AFTER 04Z
BUT ISOLATED SHOWERS AND STORMS ARE EXPECTED TO CONTINUE OVERNIGHT.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 27, 9:50 AM MST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
950 AM MST FRI JUL 27 2007
AZZ004>018-037>040-280700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
950 AM MST FRI JUL 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
DEEP MOISTURE REMAINS OVER NORTHERN ARIZONA TODAY. SCATTERED TO
NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE NORTHLAND
BY LATE MORNING...INITIALLY ACROSS THE HIGHER TERRAIN OF THE WESTERN
MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS. STORMS TODAY WILL BE VERY
SLOW MOVING...WITH HEAVY RAINFALL AND LOCALIZED FLOODING LIKELY TO
BE THE MAIN THREAT. A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR
SLIGHTLY LARGER THAN A HALF INCH IN DIAMETER. THUNDERSTORMS ARE
LIKELY TO CONTINUE UNTIL ABOUT MIDNIGHT BEFORE DIMINISHING IN
COVERAGE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Yavapai
- When
- July 27, 2:45 PM MST to 5:45 PM MST
- Where
- Yavapai County, Rimrock Arpt
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 34.650, -111.780
Wet Beaver Creek at Montezuma Castle National Monument rose 8 feet in one hour. Three to 4 inches of rain fell in one hour. Large sections of the bank along Wet Beaver Creek eroded away. Russell Wash flowed out if its banks with railroad ties floating down the street. Ten to twenty homes have water in them. Two bridges in the town of Lake Montezuma were damaged. Three vehicles were picked and carred down a street by floodwater.
Hail, Yavapai
- When
- July 27, 2:45 PM MST
- Where
- Yavapai County, 5 mi NE of Montezuma Castle
- Measured
- 0.88 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 34.671, -111.768
Nickle sized hail was reported in Lake Montezuma.
Flash Flood, Yavapai
- When
- July 27, 5:30 PM MST to 6:30 PM MST
- Where
- Yavapai County, 0.57 mi W of Camp Verde
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.570, -111.860
One to two feet of water covered Lacy Lane in Camp Verde.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, July 27, 20071 death · $5,000 · 1 event
- Rip Current in Washington, July 27 to 28, 20071 death · 1 event
- Rip Current in Texas, July 27, 20071 death · 1 event
- Lightning Strikes in Vermont, July 27, 20071 injured · $900,000 · 2 events
- Flash Flood and Damaging Winds in Arizona, July 27, 2007$220,000 · 70 kt wind · 5 events
- Flash Flood and Hail in Kentucky, July 27, 2007$125,000 · 60 kt wind · 9 events
- Hail and Damaging Winds in North Carolina, July 27, 2007$60,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in North Carolina, July 27, 2007$60,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, July 27, 2007$55,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in New York, July 27, 2007$55,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Pennsylvania, July 27, 20073 injured · $13,000 · 50 kt wind · 7 events
- Flash Flood in Wyoming, July 27, 2007$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52705, 52706, 52713.